MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640HX0204
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The product catalog and lot numbers were not reported; udi unavailable.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an anterior communicating aneurysm embolization, the coil body of a 2x4 og helical xtrsoft coil (640hx0204, 30409481) couldn¿t be recaptured into introducer.The physician found the coil didn¿t demonstrate well so he planned to recapture it.The physician switched to a deltaplush1.5x2mm to complete the procedure.There was no patient injury reported.No additional information is available.A non-sterile og helical xtrsoft coil 2x4 was received for analysis, the device was inspected, and it was found that the hypo-tube is kinked at 40 cm and 52 cm from proximal.Also, it was found protruded from the introducer.No other damages or anomalies were observed during the visual inspection.The device was inspected under a microscope and it was noted that the embolic coil is stretched, no other damages or anomalies were observed during the microscopic inspection.The functional test could not be performed due to the condition in which the device was returned.A manufacturing record evaluation was performed for the finished device 30409481 number, and no non-conformances related to the reported complaint condition were identified.A non-sterile unit og helical xtrsoft coil 2x4 coil was returned to cerenovus for evaluation.Cerenovus then conducted a visual inspection and microscopic examination of the returned device, the functional test could not be performed due to the condition in which the device was returned.The visual analysis of the returned sample determined that the hypo-tube is kinked and protruded from the introducer, these conditions could be related to the customer complaint and appear that may have been caused by excessive force and/or handling applied to the device, however, this cannot conclusively determine.Based on this information, the customer complaint of ¿coil introducer - zipping difficulty-rezipping¿ was confirmed.The microscopic test was performed and it was found that the embolic coil has a stretch condition inside the introducer, this condition may have been caused by excessive force and/or handling applied to the device, however, this cannot conclusively determine since the exact time when this condition appeared remains unknown.It should be noted that product failure is multifactorial.Neither the device history record review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.The instructions for sue (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Although no conclusion could be reached on the cause of the reported event, the ifu contain the following caution: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.Refer to coil retrieval.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during an anterior communicating aneurysm embolization, the coil body of a 2x4 og helical xtrsoft coil (640hx0204, 30409481) couldn¿t be recaptured into the introducer.The physician found the coil didn¿t demonstrate well so he planned to recapture it.The physician switched to a deltaplush1.5x2mm to complete the procedure.There was no patient injury reported.No additional information is available.Based on the analysis of the device received, the embolic coil is stretched.

Brand Name
OG HELICAL XTRSOFT COIL 2X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11505790
Report Number3008114965-2021-00121
Device Sequence Number3971532
Product Code KRD
UDI-Device Identifier10886704030713
UDI-Public10886704030713
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number640HX0204
Device Catalogue Number640HX0204
Device Lot Number30409481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1